Alert archive / California / Wind Advisories in 2010

Wind Advisory 21, NWS Medford, OR

April 3, 2010Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 3, 2010, 2:14 AM PDT for Siskiyou County, California. It took effect at Apr 4, 2010, 8:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 2:14 AM PDT (09:14 UTC)
In effect from
Apr 4, 2010, 8:00 AM PDT
Expired
Apr 3, 2010, 9:50 PM PDT
In force
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WWUS76 KMFR 030914
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
214 AM PDT SAT APR 3 2010


CAZ081-031715-
/O.NEW.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
214 AM PDT SAT APR 3 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. 

* TIMING: SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS: SUSTAINED SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THE I-5 CORRIDOR WILL BE AFFECTED BY VERY GUSTY WINDS
  FROM WEED THROUGH YREKA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
2 follow-up statements
649 
WWUS76 KMFR 031656
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
956 AM PDT SAT APR 3 2010

CAZ081-040215-
/O.CON.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
956 AM PDT SAT APR 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. 

* TIMING: SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS: SUSTAINED SOUTH WINDS 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THE I-5 CORRIDOR WILL BE AFFECTED BY VERY GUSTY WINDS 
  FROM WEED THROUGH YREKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
615 
WWUS76 KMFR 040450
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
950 PM PDT SAT APR 3 2010

CAZ081-040600-
/O.CAN.KMFR.WI.Y.0021.100404T1500Z-100405T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
950 PM PDT SAT APR 3 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WIND ADVISORY CONDITIONS ARE STILL EXPECTED BUT THESE ARE NOW
COVERED IN THE WINTER WEATHER ADVISORY.

$$

ORZ026-041300-
/O.NEW.KMFR.WI.Y.0022.100404T1500Z-100405T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
950 PM PDT SAT APR 3 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. 

* TIMING: DEVELOPING ACROSS THE ASHLAND AREA DURING THE EARLY
  MORNING HOURS AND SPREADING TO LOWER ELEVATION OF THE ROGUE
  VALLEY THROUGH EARLY AFTERNOON.

* WINDS: INCREASING TO SOUTHEAST 20 TO 30 MPH. GUSTS AS HIGH AS 45
  MPH POSSIBLE ABOVE 2000 FEET.

* IMPACTS: GENERAL INCONVENIENCE TO OUTDOOR ACTIVITIES BUT
  POTENTIAL FOR DIFFICULTY DRIVING HIGH PROFILE VEHICLES...AND
  SOME MINOR TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-041300-
/O.NEW.KMFR.HW.A.0011.100404T1500Z-100404T2200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
950 PM PDT SAT APR 3 2010

...HIGH WIND WATCH IN EFFECT FROM 8 AM PDT SUNDAY THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 8 AM PDT SUNDAY THROUGH SUNDAY
AFTERNOON. 

* TIMING: MID SUNDAY MORNING THROUGH AFTERNOON.

* WINDS: INCREASING FROM THE SOUTH TO 30 TO 40 MPH WITH POSSIBLE
  GUSTS TO 60 MPH. 

* IMPACTS: MAINLY CAPE BLANCO SOUTHWARD. DANGEROUS DRIVING
  CONDITIONS IN EXPOSED AREAS FOR HIGH PROFILE VEHICLES. POSSIBLE
  POWER DISRUPTIONS DUE TO DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STAVISH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 2, 8:15 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Apr 2, 8:15 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
815 PM PDT FRI APR 2 2010

.UPDATE...WINDS HAVE EASED BELOW CRITERIA ACROSS SOUTH-CENTRAL
OREGON AND NORTHEAST CALIFORNIA SO WE ARE LETTING THE HEADLINES
EXPIRE AS SCHEDULED. COLDEST UPPER LEVEL TEMPS ARE PUSHING THROUGH
WESTERN OREGON AT THIS TIME WITH -34C AND -32C OBSERVED AT 500
MILLIBARS AT SALEM AND MEDFORD RESPECTIVELY AT 00Z. 00Z MODELS
DON'T INDICATE IT'LL GET MUCH COLDER THAN THAT. ISOLATED
THUNDERSTORMS OBSERVED THIS EVENING ACROSS COOS COUNTY SHOULD END
AS THE COLD POOL LIFTS OFF TO THE NORTH THROUGH THE LATE EVENING.
GRIDS WERE ADJUSTED A BIT TO TWEAK POPS AND WEATHER AND QPF PER
CURRENT OBSERVED TRENDS AND NEW 00Z MODEL DATA BUT NO MAJOR
REVISIONS. POTENTIAL HIGH SURF WARNING CONDITIONS AT THE COAST
DEVELOPING THIS EVENING...ITS ON THE CUSP AS OF 8 PM BUT AWAITING
ANOTHER OBSERVATION BEFORE POTENTIALLY UPGRADING THE ADVISORY.
WAVE MODEL GUIDANCE INDICATES WARNING CONDITIONS BUT WARY OF THE
NUMBERS AS THE GUIDANCE HAS A BAD HABIT LATELY OF OVERDOING IT.
SNOW SHOWERS TO CONTINUE IN THE CASCADES AND SISKIYOUS TONIGHT WITH
ADDITIONAL ACCUMULATION OF 3-6 INCHES LOOKING REASONABLE...HIGHEST
IN THE CRATER LAKE REGION. LOWER ELEVATIONS MAY SEE SOME MINOR
ACCUMULATION IN SNOW SHOWERS IN THE OVERNIGHT. STAVISH

&&

.AVIATION...MTNS OBSCURED WITH CONDITIONS WEST OF THE CASCADES
HOVERING JUST ABOVE MVFR LEVELS. INLAND FROM THE COAST...EXPECT
THAT CLOUD BASES WILL FILL IN TO WIDESPREAD MVFR WITH LOCAL IFR
OVERNIGHT. EAST OF THE CASCADES AREAS OF MVFR THIS EVENING SHOULD
THIN OUT TO MAINLY VFR IN THE OVERNIGHT. WINDS EASING INTO
SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 259 PM PDT FRI APR 2 2010/

SHORT TERM...THROUGH MONDAY...SATURDAY: WITH COLD -28C TO -31C
500 HPA TEMPERATURES HANGING AROUND THE AREA AND A WEAK UPPER
LEVEL SHORTWAVE MOVING THROUGH THE AREA SATURDAY EVENING...HAVE
INCREASED POPS A BIT WITH AN UNSETTLED WEATHER PATTERN CONTINUING.

SUNDAY: A MORE SIGNIFICANT UPPER LEVEL LOW COMES MOVES OUT OF THE
GULF OF ALASKA AND TOWARDS THE AREA BY THE SECOND HALF OF THE
WEEKEND. MOST OF THE JET DYNAMICS LOOK TO REMAIN WELL SOUTH INTO
CALIFORNIA. DESPITE THIS...THIS SYSTEM WILL PROBABLY GENERATE MORE
HAZARDS IN THE FUTURE. MODELS DO INDICATE UPSLOPE FLOW ACROSS
NORTHERN CALIFORNIA SO THIS COULD RESULT IN MORE WINTRY WEATHER
FOR THIS AREA. WIND PROFILES LOOK WEAKER THAN TODAYS FRONT SO IT
PROBABLY WILL NOT BE A STRONG AS THE CURRENT FRONT MOVING THROUGH.

MONDAY: SIMILAR TO SATURDAY POST FRONTAL CONDITIONS ARE EXPECTED
MONDAY WITH AN UNSETTLED AND SHOWERY PATTERN REMAIN OVER THE AREA.
SUGDEN.

LONG TERM...MONDAY THROUGH NEXT FRIDAY...UPPER LEVEL RIDGING WILL
DOMINATE THE FORECAST TUESDAY WITH DRIER CONDITIONS EXPECTED. THE
12Z GFS INDICATES ANOTHER FROPA WEDNESDAY HOWEVER THE 12Z ECMWF IS
WEAKER AND DRIER WITH THE FRONTAL BOUNDARY. AS A RESULT...DID NOT
MAKE TOO MANY SIGNIFICANT CHANGES IN THE EXTENDED DUE TO LACK OF
CONFIDENCE IN A PARTICULAR MODEL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 11 PM PDT SATURDAY FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET
     FOR ORZ025.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
     SUNDAY EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR
     PZZ350-356-370-376.
Hazardous weather outlook, Apr 2, 11:15 PM PDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1115 PM PDT FRI APR 2 2010

ORZ021-040615-
SOUTH CENTRAL OREGON COAST-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

HIGH SURF WARNING IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH SURF WARNING IN EFFECT UNTIL 5 PM SATURDAY. SEE COASTAL HAZARD
MESSAGE FOR DETAILS.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

ORZ025-027-028-040615-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

SNOW ADVISORY IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-040615-
CURRY COUNTY COAST-
1115 PM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH SURF ADVISORY IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

ANOTHER STRONG COLD FRONT WILL REACH THE COAST SUNDAY MORNING WITH
STRONG AND GUSTY SOUTH WINDS POSSIBLE. WINDS SHOULD DECREASE
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 2, 11:49 PM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1149 PM PDT FRI APR 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     SNOW             1 SSW OBRIEN            42.06N 123.71W
04/02/2010  M0.5 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            0.5 INCHES SNOW PAST HOUR. 1.5 INCHES RAIN PAST 24 HOURS.

&&

KEENE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:16 AM PDTWinter Weather AdvisoryMFRSiskiyou3 days

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.